Alert archive / Texas / Wind Advisories in 2010
Wind Advisory 6, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this wind advisory at Mar 11, 2010, 3:57 AM CST for 9 counties in Texas. It took effect at Mar 11, 2010, 12:00 PM CST. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Mar 11, 2010, 3:57 AM CST (09:57 UTC)
- In effect from
- Mar 11, 2010, 12:00 PM CST
- Expired
- Mar 11, 2010, 3:28 PM CST
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
Counties Bandera County, TX, Edwards County, TX, Kerr County, TX, Kinney County, TX, Maverick County, TX, Medina County, TX, Real County, TX, Uvalde County, TX, Val Verde County, TX
The radar
The Laughlin AFB radar (KDFX), 48 km from the middle of the area, began a volume at 09:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 10.0 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 6209 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
155 WWUS74 KEWX 110957 NPWEWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 357 AM CST THU MAR 11 2010 ...A WIND ADVISORY IS IN EFFECT FOR THE FOLLOWING COUNTIES OF SOUTH CENTRAL TEXAS FROM NOON UNTIL 7 PM CST...VAL VERDE..EDWARDS..REAL.. KERR..BANDERA..KINNEY..UVALDE..MEDINA AND MAVERICK COUNTIES. .STRONG AND GUSTY SUSTAINED WEST TO NORTHWEST WINDS OF 30 TO 35 MPH WILL SWEEP ACROSS THE ADVISORY AREA THIS AFTERNOON. AN UPPER AIR DISTURBANCE WILL AID IN MIXING STRONG WESTERLY WINDS DOWN TO THE SURFACE CREATING THE ADVISORY CONDITIONS. TXZ183>187-202>204-217-111800- /O.NEW.KEWX.WI.Y.0006.100311T1800Z-100312T0100Z/ VAL VERDE-EDWARDS-REAL-KERR-BANDERA-KINNEY-UVALDE-MEDINA-MAVERICK- INCLUDING THE CITIES OF...DEL RIO...ROCKSPRINGS...LEAKEY... KERRVILLE...BANDERA...BRACKETTVILLE...UVALDE...HONDO...EAGLE PASS 357 AM CST THU MAR 11 2010 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CST THIS EVENING. STRONG AND GUSTY SUSTAINED WEST TO NORTHWEST WINDS OF 30 TO 35 MPH WILL SWEEP ACROSS THE ADVISORY AREA THIS AFTERNOON. AN UPPER AIR DISTURBANCE WILL AID IN MIXING STRONG WESTERLY WINDS DOWN TO THE SURFACE CREATING THE ADVISORY CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 26 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
1 follow-up statement
606 WWUS74 KEWX 112128 NPWEWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 328 PM CST THU MAR 11 2010 ...WIND ADVISORY HAS BEEN CANCELLED... .BREEZY CONDITIONS WILL PERSIST THROUGH THE EVENING HOURS...BUT WINDS WILL REMAIN BELOW WIND ADVISORY CRITERIA. TXZ183>187-202>204-217-112230- /O.CAN.KEWX.WI.Y.0006.000000T0000Z-100312T0100Z/ VAL VERDE-EDWARDS-REAL-KERR-BANDERA-KINNEY-UVALDE-MEDINA-MAVERICK- INCLUDING THE CITIES OF...DEL RIO...ROCKSPRINGS...LEAKEY... KERRVILLE...BANDERA...BRACKETTVILLE...UVALDE...HONDO...EAGLE PASS 328 PM CST THU MAR 11 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS CANCELLED THE WIND ADVISORY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this wind advisory went out at Mar 11, 3:44 AM CST, 13 minutes earlier.
Area forecast discussion, Mar 11, 3:44 AM CST, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 344 AM CST THU MAR 11 2010 .DISCUSSION... DAYTIME MIXING AIDED BY A PROGRESSIVELY DIGGING SHORT WAVE MOVING INTO THE REGION THIS AFTERNOON WILL RESULT IN DEVELOPING STRONG WEST TO NORTHWEST WINDS THROUGHOUT MUCH OF THE REGION DURING THE AFTERNOON. A WIND ADVISORY WILL THEREFORE BE ISSUED FOR MUCH OF THE HILL COUNTRY..SOUTHERN EDWARDS PLATEAU AND MID RIO GRANDE PLAINS FROM NOON THROUGH 7PM. CONDITIONS WILL REMAIN DRY AT THE SURFACE SO DESPITE STRONG UPPER DYNAMICS..NO PRECIPITATION IS EXPECTED. DECREASING CLOUDINESS AFTER MIDNIGHT AS THE SHORT WAVE SHIFTS EASTWARD WITH MOSTLY CLEAR SKIES. WINDS WILL DIMINISH TO LIGHT NORTHWEST AFTER MIDNIGHT. STRONG AND STABLE NORTHWEST FLOW ALOFT FRIDAY WILL AGAIN MIX OUT TO PRODUCE ANOTHER DRY AND BREEZY DAY ACROSS THE REGION. MOSTLY SUNNY SKIES ARE EXPECTED TOMORROW WITH HIGHS EXPECTED TO BE NEAR NORMAL FOR THIS TIME OF YEAR. DRY PACIFIC AIR WILL SETTLE OVER THE AREA FRIDAY NIGHT AND AS WINDS DECOUPLE..READINGS WILL LOWER INTO THE 30S OVER PORTIONS OF THE HILL COUNTRY WITH LOW TO MID 40S ELSEWHERE..WELL BELOW NORMAL. WARMER WEATHER IS FORECAST THROUGH THE WEEKEND AS A WARM ADVECTION PATTERN BEGINS WITH THE APPROACH OF AN UPPER LEVEL STORM SYSTEM. HIGHS BOTH SATURDAY AND SUNDAY GENERALLY IN THE UPPER 70S AND LOW 80S. INCREASING CLOUDS AHEAD AND ALONG THE ESCARPMENT SUNDAY AFTERNOON AS MOISTURE INCREASES OFF THE GULF. AS THE STORM SYSTEM DIGS SOUTH AND INTENSIFIES OVER NORTHERN MEXICO..A SPLIT FLOW PATTERN OVER EASTERN TEXAS SUNDAY NIGHT WILL HELP PUSH A WEAK FRONT INTO THE AREA..WITH DEVELOPING LOW LEVEL OVERRUNNING CONDITIONS. INCREASING INSTABILITY AND UPPER DIFFLUENCE AHEAD OF THE SYSTEM ON MONDAY WILL BE ENOUGH FOR SCATTERED SHOWERS AND THUNDERSTORMS. THE UPPER LOW WILL FILL AND PUSH EASTWARD MONDAY NIGHT AND EARLY TUESDAY..EXITING THE AREA TUESDAY AFTERNOON. BOTH GFS AND ECMWF MODELS ARE NOW CONSISTENT IN MOVEMENT OF THE STORM SYSTEM OVER THE REGION. THE AREA WILL DRY OUT WEDNESDAY WITH A STABLE NORTHWEST FLOW PATTERN BEHIND THE SYSTEM. .FIRE WEATHER...STRONG WEST AND NORTHWEST FLOW COUPLED WITH AFTERNOON HUMIDITIES IN THE TEENS WILL PRODUCE RED FLAG CONDITIONS ACROSS THE SOUTHERN EDWARDS PLATEAU..MID RIO GRANDE PLAINS AND PORTIONS OF THE HILL COUNTRY THIS AFTERNOON INTO EARLY EVENING. THE RED FLAG WARNING WILL BE IN EFFECT FOR THESE AREAS FROM NOON TIL 8 PM. ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED OVER THE REMAINDER OF SOUTH CENTRAL TEXAS. ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED THROUGHOUT THE REGION FRIDAY AFTERNOON AS LOW HUMIDITIES CONTINUE BUT WINDS WILL NOT BE QUITE AS STRONG. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 76 46 72 43 78 / - - 0 0 0 AUSTIN BERGSTROM INTL AIRPORT 76 40 71 36 77 / - - 0 0 0 NEW BRAUNFELS MUNI AIRPORT 77 41 73 40 78 / - - 0 0 0 BURNET MUNI AIRPORT 72 42 67 40 74 / - 10 0 0 0 DEL RIO INTL AIRPORT 75 42 76 40 79 / - 0 0 0 0 GEORGETOWN MUNI AIRPORT 73 43 69 43 75 / - 10 0 0 0 HONDO MUNI AIRPORT 78 39 74 37 81 / - - 0 0 0 SAN MARCOS MUNI AIRPORT 77 42 72 40 78 / - - 0 0 0 LA GRANGE - FAYETTE REGIONAL 75 43 70 42 75 / - 10 - 0 0 SAN ANTONIO INTL AIRPORT 77 44 75 41 79 / - - 0 0 0 STINSON MUNI AIRPORT 79 43 75 40 79 / - - 0 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON TODAY TO 8 PM CST THIS EVENING FOR THE FOLLOWING COUNTIES: BANDERA...EDWARDS...KERR...KINNEY...MAVERICK... MEDINA...REAL...UVALDE...VAL VERDE...ZAVALA. WIND ADVISORY FROM NOON TODAY TO 7 PM CST THIS EVENING FOR THE FOLLOWING COUNTIES: BANDERA...EDWARDS...KERR...KINNEY...MAVERICK... MEDINA...REAL...UVALDE...VAL VERDE. && 02/17
Hazardous weather outlook, Mar 10, 11:15 PM CST, 4 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1115 PM CST WED MAR 10 2010 TXZ171>173-183>194-202>209-217>225-228-111300- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 1115 PM CST WED MAR 10 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TONIGHT... PATCHY DENSE FOG WILL DEVELOP OVER THE COASTAL PLAINS DURING THE EARLY MORNING HOURS...LOWERING VISIBILITIES TO BELOW ONE HALF MILE. THE REDUCED VISIBILITIES WILL MAKE FOR HAZARDOUS DRIVING CONDITIONS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY... CRITICAL OR NEAR CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE OVER WESTERN PARTS OF SOUTH CENTRAL TEXAS ON THURSDAY AND FRIDAY... GENERALLY DURING THE DAYTIME HOURS. GUSTY WINDS AND VERY LOW RELATIVE HUMIDITIES WILL MAKE CONDITIONS FAVORABLE FOR THE SPREAD OF FIRE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 11, 4:09 AM CST | Red Flag Warning | EWX | Bandera, Edwards, Kerr, Kinney, Maverick, Medina and 4 more | 16 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.